Compazine overdose is poisoning from an overdose of Compazine.
- Body as a whole o Dry mouth o Hypothermia (body temperature is lower than normal) o Incoordination o Fever o Tremor o Inability to completely empty the bladder o Weakness o Difficulty swallowing o Drooling o Convulsions o Stiff muscles in neck, face, or back o Alteration of menstrual patterns o Muscle spasms
- Eyes, ears, nose, and throat o Nasal congestion o Blurred vision
- Skin o Rash
- Gastrointestinal o Nausea o Constipation o Loss of appetite
- Heart and blood vessels o Low blood pressure (severe) o Rapid heartbeat
- Nervous system o Drowsiness o Coma o Disorientation
Discontinue the use of medication when sore throat, yellow eyes or skin, fever, or other symptoms appear.
Before Calling Emergency
Determine the following information:
- Patient’s age, weight, and condition
- The name of the product (ingredients and strengths if known)
- When it was swallowed
- The amount swallowed
- If the medication was prescribed for the patient
Poison Control, or a local emergency number
Call Poison Control or your local emergency number - they will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. If possible, take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Emptying stomach (gastric lavage)
- Replacing fluid
- Administering activated charcoal
- Administering a laxative
- Treating the symptoms
Recovery depends on the nature of the damage done by the overdose. Survival past 2 days is usually a good sign.
by Arthur A. Poghosian, M.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.